MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 19AECJ-502
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 19mm masters series valve expanded cuff was selected for an implant.The surgeon sized the aortic annulus with the help of 905 sizer set, while rotating the valve one of the leaflet found broken into two pieces and was recovered from the patient.Device was explanted, and a new 19mm masters series valve expanded cuff was implanted as a replacement.The patient is stable.
 
Additional Manufacturer Narrative
Additional information: d9, g3, g6, h2, h3, h6, h10 an event of a leaflet being fractured during valve rotation was reported.The device was returned to abbott for investigation, and one leaflet had been fractured but was not dislodged from the orifice.The other leaflet remained intact.There was no resistance reported by the field during rotation of the valve.Information from the field indicated that the holder handle was fully inserted into the orifice at a 90 degree angle and no instruments encounter the valve at the time of fracture.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and that the product met all defined manufacturing specifications.Based on the information received, the cause of the reported incident could not be conclusively determined but the damage is consistent with force being exerted on the leaflet.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6)2023, a 19mm masters series valve expanded cuff was selected for an implant.The surgeon sized the aortic annulus with the help of 905 sizer set, while rotating the valve one of the leaflet found broken into two pieces and was recovered from the patient.Device was explanted, and a new 19mm masters series valve expanded cuff was implanted as a replacement.The patient is stable.

Brand Name
MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16943711
Report Number2135147-2023-02142
Device Sequence Number19428459
Product Code LWQ
UDI-Device Identifier05414734053877
UDI-Public05414734053877
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number19AECJ-502
Device Catalogue Number19AECJ-502
Device Lot NumberC00000172
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown